MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 7MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 7MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.647.127S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height is reported as 6.00 feet.Lot number is unknown.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter email address is unavailable.Reporter is a synthes sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior cervical fusion procedure on (b)(6) 2018, the lateral edge of the zero-profile variable angle (va) implant chipped during impaction, causing the faceplate to disarticulate and not be able to re-attach.The surgeon replaced the device with a shorter height cage to reduce the amount of impaction.It is unknown if there was a surgical delay.Surgical outcome and patient status is unknown.This report is for a zero-p va implant 7mm height lordotic-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device evaluated by mfr, device manufacture date: device history record review: part: 04.647.127s; lot: l779145; manufacturing site: mezzovico; release to warehouse date: 23.Feb.2018; expiry date: 01.Feb.2028.The device history record shows this lot of 8 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.The raw material of the peek spacer and the titanium plate was confirmed to be correct per the specification with no non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that there was no surgical delay.Procedure was completed successfully and the patient is stable after the procedure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number, expiration date.Device manufacture date.Reporter¿s name and phone number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ZERO-P VA IMPLANT 7MM HEIGHT LORDOTIC-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7802081
Report Number2939274-2018-53412
Device Sequence Number2726658
Product Code OVE
UDI-Device Identifier10705034750736
UDI-Public(01)10705034750736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.127S
Device Catalogue Number04.647.127S
Device Lot NumberL779145
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer08/31/2018
09/26/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/18/2018
09/27/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight73